| Catalog Number |
230790003 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/22/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported on (b)(6) 2025, the drill guide broke between handle end stem.Procedure completed successfully.No patient consequences.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, ¿drill guide broke between handle end stem." the glen drill guide d 2.5mm (lot.5355423) returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned glen drill guide d 2.5mm revealed a fracture through the welded region connecting the arm and the cannulated sleeve; as a result, the arm and sleeve were separated.All components were returned for evaluation.No other defects that could have contributed to the reported event were found.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces; such as bending forces in a direction to cause an opening of the obtuse angle between the arm and the sleeve exceeding the ultimate strength of the material / weld.A dimensional inspection and functional testing were not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glen drill guide d 2.5mm would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: d9.Corrected: h3.